[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Exercise and high bg's



Ruth Elowitz wrote:
> 
> <HTML>
> Could it be that if you already have enough insulin in your body (injected
> or pumped or something) that the exercise speeds up the action of the insulin
> and helps more effectively burn sugar BUT if there is not enough insulin
> present the exercise exacerbates the problem?&nbsp; I've thought so for
> a long time since I know that once I have taken insulin to correct a high
> (even if I take a little less than usual) I can exercise pretty safely,
> even with velosulin and even as high as 300-350.&nbsp; I quickly come down
> and do fine.&nbsp; BUT if I try any exercise and I'm even 170-180 and have
> little or no insulin coming it seems to spell disaster and the hellish
> feeling Janet describes.
> 
I think that I tend to agree with your theory.  The problem in the past
was that even with regular or velosulin, by the time the insulin would
start working, you already had developed ketones.  With the humalog,
within 20 minutes of an injection, the insulin is available.  I don't
exercise when I'm high only because I feel sick and don't feel like
exercising.  With the pump and humalog, I may be able to avoid that
sick  feeling which is usually related to ketones.  I may do some
personal research on this.

Kimberly